Alert archive / Colorado / Special Weather Statements in 2018
Special Weather Statement, NWS Pueblo, CO
NWS Pueblo, CO issued this special weather statement at Jul 11, 2018, 5:31 PM MDT for Kiowa County, Colorado. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 11, 2018, 5:31 PM MDT (23:31 UTC)
- Expired
- Jul 11, 2018, 6:15 PM MDT
- In force
- 44 min
- Issued by
- NWS Pueblo, CO
County Kiowa County, CO
The radar
The Pueblo radar (KPUX), 138 km from the middle of the area, began a volume at 23:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 11.5 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2872 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
801 WWUS85 KPUB 112331 SPSPUB Special Weather Statement National Weather Service Pueblo CO 531 PM MDT WED JUL 11 2018 COZ095>098-120015- Lamar Vicinity/Prowers County CO-Las Animas Vicinity/Bent County CO- Western Kiowa County CO-Eastern Kiowa County CO- 531 PM MDT WED JUL 11 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PROWERS...CENTRAL KIOWA AND NORTHEASTERN BENT COUNTIES UNTIL 615 PM MDT... At 530 PM MDT, Doppler radar was tracking a strong thunderstorm near Lamar, moving north at 30 mph. Wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Lamar, Eads, Wiley, Neeoshe Reservoir, Sweetwater Reservoir, Neegronda Reservoir and Queens Reservoir. LAT...LON 3810 10244 3803 10265 3847 10294 3857 10262 TIME...MOT...LOC 2330Z 157DEG 26KT 3814 10258 $$ Hodanish
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Jul 11, 3:31 PM MDT, 2 hours earlier.
Area forecast discussion, Jul 11, 3:31 PM MDT, 2 hours before
Area Forecast Discussion National Weather Service Pueblo CO 331 PM MDT Wed Jul 11 2018 .SHORT TERM...(This evening through Thursday) Issued at 331 PM MDT Wed Jul 11 2018 Satellite images show the upper low over southeast CO today. Forecast models show this week upper trof remaining over eastern CO, with the center shifting a bit northward on Thursday. This evening, areas along the Continental Dvd and the Srn Sangre de Cristo mtns are expected to be the most active areas with regards to showers/tstms, but portions of the southeast plains are also expected to continue seeing isolated to scattered showers/tstms with circulation around the upper low bringing mstr over the plains. Most if not all of the precip should end by midnight. Precipitable water values are forecast to be even higher on Thursday, and we should see fairly high chances for precip over and near the mtns in the late morning thru the evening hours, with isolated to scattered precip over the plains in the afternoon, but probably increasing toward the evening hours. Slow moving storms will be a problem this evening and again on Thu, leading to a flash flooding risk on area burn scars, especially the more recent burn scars. With the slow storm movement, and the increased moisture over the area on Thu, will leave the Flash Flood Watch in effect. At this point, confidence is low on whether or not the watch need to be expanded to also cover the Chateau burn scar. Will let later shifts take a look at newer forecast models runs and then make a decision. .LONG TERM...(Thursday night through Wednesday) Issued at 331 PM MDT Wed Jul 11 2018 ...Slow moving thunderstorms and potential for burn scar flash flooding Thursday and Friday... Thursday night-Friday night...Current models still indicating a good chance of showers and storms, especially over and near the higher terrain, as monsoonal moisture plume is progged to be across the state. PWATS continue to be progged from near an inch to 1.5 inches from west to east across the area, which are at and above the 90th percentile at both GJT and DNR for this time of year. In addition, light flow aloft will lead to slow moving storms and the potential for heavy rain and flash flooding, especially if storms develop or move across the newer burn scars. Ongoing precipitation across the higher terrain Thursday afternoon looks to spread east across the I- 25 Corridor and the southeast Plains Thursday evening, with the minor embedded disturbance continuing to lift north and east across the Plains. Friday continues to look wet, although an additional trigger for thunderstorm development looks more diffuse than on Thursday. At any rate, with the available moisture and solar heating, should see storms developing over and near the higher terrain late Friday morning through the early evening, with a few storms possibly spreading across the Plains in the afternoon and evening hours. Current Flash Flood Watch for the new burn scar areas continues through Thursday evening, and may need another on for Friday, however, will need to evaluate future model runs and precipitation areas before issuing. Saturday-Sunday...Models indicating some differences in available moisture through this period, with the EC shunting the best moisture south and west of the area with weak north to northeast flow aloft and the upper high centered north and west of the area. The GFS is keeping the high just south of the area with weak westerly flow and moisture in place across the state. Hard to say which solution is more correct at this time, and stayed close to a blended model solution, with keeps isolated to scattered pops across the area both days, with the best pops over the higher terrain. If the EC is more correct, best chances Saturday and Sunday would be along and west of the ContDvd, whereas the GFS has better coverage across all of the higher terrain. Monday-Wednesday...Models continue to indicate differences through this period, with the EC now indicating the wetter solution, as flow eastern Pacific energy moving across the Northern Tier shunts the high south and opens the door to the moisture plume within more westerly flow aloft. The GFS, however, has the eastern Pacific energy moving across the area Sunday, and then repositions the upper high across eastern Utah and keeps drier northerly flow aloft across the area through Wedensday. Again, with alot of uncertainty in the forecast, have stayed close to blended model solutions, keeping isolated to scattered pops, most numerous across the higher terrain, along with temperatures around seasonal levels through middle of next week. && .AVIATION...(For the 00Z TAFS through 00Z Thursday evening) Issued at 331 PM MDT Wed Jul 11 2018 VFR conditions are expected at KALS, KCOS and KPUB the next 24 hrs, unless a tstm with heavy rain moves over the forecast point. There is a chance that the forecast sites could see tstms in the vicinity this evening, but chances will be higher tomorrow afternoon and evening. && .PUB WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch from Thursday afternoon through Thursday evening for COZ072>075-079-080-087. && SHORT TERM...28 LONG TERM...MW AVIATION...28
Hazardous weather outlook, Jul 11, 11:13 AM MDT, 6 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1113 AM MDT Wed Jul 11 2018 COZ058>089-093>099-121715- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1113 AM MDT Wed Jul 11 2018 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Upper low pressure and monsoon moisture, will interact to bring an uptick in thunderstorm activity today. The most widespread activity will be over the southern and western mountain areas, including the Spring Fire scar. Primary storm concerns today will be lightning, wind gusts to around 40 mph and locally heavy rain. Rainfall may be heavy enough to cause flash flooding on area burn scars. This would include the Spring and Chateau burn scars as well as older ones such as the Junkins and Hayden Pass scars. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Monsoon moisture will continue to increase for Thursday and Friday bringing the potential for heavy rainfall from slow moving thunderstorms, across much of southern Colorado. This will bring the risk for flash flooding on active and recent burn scars, particularly Spring, Hayden Pass and Junkins. This threat may spread northward to include the Chateau burn scar on Friday. A moist pattern will continue into early next week with scattered thunderstorms possible each day, particularly across the mountains. Sunday may see another elevated flash flood threat for area burn scars. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible this afternoon and evening in or near area burn scars. 28/28
In the hours before
Special weather statement, Jul 11, 2:15 PM MDT, 3 hours 16 minutes before
Special Weather Statement
National Weather Service Pueblo CO
215 PM MDT WED JUL 11 2018
COZ093-112045-
La Junta Vicinity/Otero County CO-
215 PM MDT WED JUL 11 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN OTERO COUNTY UNTIL 245
PM MDT...
At 215 PM MDT, Doppler radar was tracking a strong thunderstorm near
Timpas, or 11 miles southwest of La Junta, moving north at 20 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
La Junta, North La Junta, Swink and Timpas.
LAT...LON 3770 10376 3774 10387 3785 10392 3794 10389
3802 10380 3803 10362 3798 10349 3785 10345
3777 10348 3769 10360
TIME...MOT...LOC 2015Z 164DEG 15KT 3784 10367
KTSSpecial weather statement, Jul 11, 4:22 PM MDT, 1 hour 9 minutes before
Special Weather Statement National Weather Service Pueblo CO 422 PM MDT WED JUL 11 2018 COZ093-094-097-112245- Las Animas Vicinity/Bent County CO-Eastern Las Animas County CO- La Junta Vicinity/Otero County CO- 422 PM MDT WED JUL 11 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN OTERO...NORTHEASTERN LAS ANIMAS AND SOUTHWESTERN BENT COUNTIES UNTIL 445 PM MDT... At 422 PM MDT, Doppler radar was tracking a strong thunderstorm 16 miles north of Kim, or 35 miles south of North La Junta, moving north at 15 mph. Wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Higbee. LAT...LON 3718 10327 3743 10347 3780 10356 3772 10311 TIME...MOT...LOC 2222Z 191DEG 14KT 3748 10335 Hodanish
Special weather statement, Jul 11, 4:49 PM MDT, 42 minutes before
Special Weather Statement National Weather Service Pueblo CO 449 PM MDT WED JUL 11 2018 COZ093-094-097-099-112330- Springfield Vicinity/Baca County CO- Las Animas Vicinity/Bent County CO-Eastern Las Animas County CO- La Junta Vicinity/Otero County CO- 449 PM MDT WED JUL 11 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN OTERO...NORTHWESTERN BACA...EAST CENTRAL LAS ANIMAS AND SOUTHWESTERN BENT COUNTIES UNTIL 530 PM MDT... At 449 PM MDT, Doppler radar was tracking a strong thunderstorm 14 miles northeast of Kim, or 31 miles west of Springfield, moving north at 30 mph. Wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Kim and Higbee. LAT...LON 3732 10310 3721 10350 3778 10349 3774 10296 TIME...MOT...LOC 2249Z 190DEG 27KT 3742 10320 Hodanish
Special weather statement, Jul 11, 5:07 PM MDT, 24 minutes before
Special Weather Statement National Weather Service Pueblo CO 507 PM MDT WED JUL 11 2018 COZ095>098-112330- Lamar Vicinity/Prowers County CO-Las Animas Vicinity/Bent County CO- Western Kiowa County CO-Eastern Kiowa County CO- 507 PM MDT WED JUL 11 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PROWERS...SOUTH CENTRAL KIOWA AND NORTHEASTERN BENT COUNTIES UNTIL 530 PM MDT... At 506 PM MDT, Doppler radar was tracking a strong thunderstorm near Wiley, or 7 miles north of Lamar, moving northwest at 20 mph. Wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Lamar, Wiley, Neeoshe Reservoir, Neegronda Reservoir, Sweetwater Reservoir and Queens Reservoir. LAT...LON 3818 10249 3807 10267 3834 10300 3850 10273 TIME...MOT...LOC 2306Z 142DEG 16KT 3819 10264 Hodanish
Special weather statement, Jul 11, 5:09 PM MDT, 22 minutes before
Special Weather Statement National Weather Service Pueblo CO 509 PM MDT WED JUL 11 2018 COZ081-082-085-112345- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Ft CO-Pikes Peak above 11000 Ft CO- Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And 11000 Ft CO- 509 PM MDT WED JUL 11 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN TELLER AND WEST CENTRAL EL PASO COUNTIES UNTIL 545 PM MDT... At 509 PM MDT, Doppler radar was tracking a strong thunderstorm over southwestern Colorado Springs, moving west at 15 mph. Wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Colorado Springs, Manitou Springs, Green Mountain Falls, Pikes Peak, Stratmoor, Chipita Park, Cascade, Fort Carson and Security-Widefield. LAT...LON 3889 10472 3876 10476 3872 10504 3894 10504 TIME...MOT...LOC 2309Z 103DEG 14KT 3883 10484 Hodanish
Special weather statement, Jul 11, 5:31 PM MDT, 0 minutes before
Special Weather Statement National Weather Service Pueblo CO 531 PM MDT WED JUL 11 2018 COZ095>098-120015- Lamar Vicinity/Prowers County CO-Las Animas Vicinity/Bent County CO- Western Kiowa County CO-Eastern Kiowa County CO- 531 PM MDT WED JUL 11 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PROWERS...CENTRAL KIOWA AND NORTHEASTERN BENT COUNTIES UNTIL 615 PM MDT... At 530 PM MDT, Doppler radar was tracking a strong thunderstorm near Lamar, moving north at 30 mph. Wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Lamar, Eads, Wiley, Neeoshe Reservoir, Sweetwater Reservoir, Neegronda Reservoir and Queens Reservoir. LAT...LON 3810 10244 3803 10265 3847 10294 3857 10262 TIME...MOT...LOC 2330Z 157DEG 26KT 3814 10258 Hodanish
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 4:03 AM MDT | Flash Flood Watch | PUB | Alamosa, Chaffee, Costilla, Custer, Fremont, Huerfano and 3 more | 40 hr |
| Jul 11, 11:18 AM MDT | Special Weather Statement | PUB | Costilla | 42 min |
| Jul 11, 12:37 PM MDT | Flash Flood Warning | PUB | Huerfano | 2 hr |
| Jul 11, 1:22 PM MDT | Special Weather Statement | PUB | Las Animas | 38 min |
| Jul 11, 2:15 PM MDT | Special Weather Statement | PUB | Otero | 30 min |
| Jul 11, 4:22 PM MDT | Special Weather Statement | PUB | Bent | 23 min |
| Jul 11, 4:49 PM MDT | Special Weather Statement | PUB | Bent | 41 min |
| Jul 11, 5:07 PM MDT | Special Weather Statement | PUB | Kiowa | 23 min |
| Jul 11, 5:09 PM MDT | Special Weather Statement | PUB | Teller | 36 min |
Nearby
Special Weather Statements in Colorado, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.